MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250 (4BA105); INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250 (4BA105); INTRAOCULAR LENS
Model Number ISERT 250 4BA105 (+21.00 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Manufacturer's codes for patient health effects (clinical and impact), and device problem and component have been entered in this report.Manufacturer's codes for investigation type, findings and conclusion are pending the completion of the product investigation.Once the investigation is completed, an follow-up report will be submitted to fda which will include the manufacturer's codes for investigation type, findings and conclusion.
 
Event or Problem Description
Torn haptic.Damaged haptic after implantation.Explantation: capsular bag tear / rupture; product replaced with another lens immediately during surgery; patient has recovered and is fine.
 
Event or Problem Description
Torn haptic.Damaged haptic after implantation.Explantation capsular bag tear/rupture.Product replaced with another lens immediately during surgery.Patient has recovered and is fine.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable adverse event that occurred outside of the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 - device evaluated by manufacturer: corrected to yes.Additional information: d9 - date of device return added.G6 - type of report - noted as follow-up #1 h2 - type of follow-up - noted for correction and additional information h6 - added codes for manufacturer's investigation: type, findings, and conclusion.Pictures and parts of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Pictures were provided.From our investigation, we found the capsule looked ruptured in the picture.We found some wrinkles on the capsular bag.However, we could not confirm when and how the capsular bag was ruptured from available pictures.The lens was returned, but the injector has not been returned as of (b)(6) 2021.One haptic was separated at the acrylic part of the tip.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6), model: 4ba105).The exact root cause was not determined.However, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
HOYA ISERT 250 (4BA105)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11335401
Report Number3006723646-2021-00004
Device Sequence Number2671842
Product Code HQL
UDI-Device Identifier04547480480800
UDI-Public04547480480800
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberISERT 250 4BA105 (+21.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;